Ohio, 2022

Hail and Damaging Winds in Ohio, May 21, 2022

May 21, 2022 · NWS CLE · 26 events in 12 counties and zones

On the morning of the 21st, a cold front extended southwestward from southern ON to far-northwestern OH. This front drifted southeastward through the early evening, when it became located in vicinity of the major axis of Lake Erie, west-central OH, and east-central IN.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

On the morning of the 21st, a cold front extended southwestward from southern ON to far-northwestern OH. This front drifted southeastward through the early evening, when it became located in vicinity of the major axis of Lake Erie, west-central OH, and east-central IN. The front then moved little through the wee hours of the 22nd. Scattered to numerous thunderstorms occurred along and ahead of the front during the afternoon through early evening. Some of these storms produced severe hail and damaging wind gusts. In particular, a supercell managed to produce hail as large as golf balls to two-inches in diameter in Geauga County. The ambient environment consisted of moderate to strong effective bulk shear, MUCAPE, and DCAPE, respectively.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 21, 1:24 PM EST, 46 minutes earlier.

Area forecast discussion, May 21, 1:24 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
224 PM EDT Sat May 21 2022

.SYNOPSIS...
A cold front will settle across Lake Erie today before moving
east across the area tonight and tomorrow. High pressure builds
east across the Great Lakes region tomorrow night through
Tuesday. A warm front extending from low pressure out of the
mid-Mississippi Valley will move north across the area Wednesday
before this low moves northeast across the Great Lakes region
on Thursday and Friday.

&&

.NEAR TERM /THROUGH SUNDAY/...
The environment is primed for severe thunderstorms this
afternoon, with RAP mesoanalysis suggesting SBCAPE as high as
4000 J/kg, with projections building it up to 4500 J/kg.
Combined with effective bulk shear 30-40 kts and we have a
favorable environment for severe convection. Damaging wind gusts
are likely to be the prime culprit this afternoon and evening
with max theta-e difference of up to 30 C, DCAPE up to 1200 J/kg
and low level lapse rates of 7-8 C/km all contributing to a
favorable environment for damaging winds. However, large hail
will also be possible with moderate mid-level lapse rates of
6.5-7 and hail growth zone (-10 to -30 C) CAPE of up to 1000
J/kg. While not especially favorable, an isolated tornado can
not be ruled out with modest 0-1 km shear of around 10-15 kts,
effective SRH around 50, and LCL heights around 1000m. Flash
flooding is also pose a risk with a very moist environment in
place, especially if convection initiates off a WSW-ENE
boundary.

Previous Discussion...
An upper level trough sliding east through the Plains States
into the Great Lakes region will be the focusing mechanism for
the movement and deepening of a surface low pressure system.
This surface low pressure is progged to move northeast through
the local area tonight into Sunday morning. A cold front will
approach the area today but become nearly stationary this
evening as the surface low tracks along the boundary. Dew point
temperatures in the lower to middle 60s across the area along
with strong warm air advection today primed the area for the
possibility of strong thunderstorms. The main threats appear to
be damaging wind gusts and large hail.

Other issue of note is the increasing threat for heavy rain across
the area. Precipitable water values well over 2.00 inches by
this evening expected as soundings become quite moist throughout
the column. All the ingredients appear to be coming together
for a heavy rain event this afternoon and evening. Low level jet
maxima arrives this evening and will likely enhance
precipitation threat across the area. Training thunderstorms
producing heavy rain have the potential to produce locally heavy
rain in a short period of time. There is the possibility that
we will need to look at flood watches and warnings later today.
This situation will obviously have to be monitored.

Otherwise, cold front finally pushes east of the area tomorrow
morning and precipitation will gradually taper off during the
morning and early afternoon Sunday from west to east. Cooler
air will spread into the area tonight with considerably colder
temperatures compared to this morning's lows. Also, notably
cooler temperatures expected for Sunday. As we remain in the
warm sector today, temperatures will take a stab at hitting the
90 degree mark. However, with advancing clouds, temperatures
should hold below the 90 degree level across much of the area.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The short term forecast period appears quiet after a warm and stormy
weekend. A surface cold front will pull southeast of the region and
high pressure will enter the Great Lakes region for Sunday night
through Tuesday. Weather should remain dry with the best upper level
jet energy north of the region and pulling away and some upper
ridging develops across the area. Temperatures will start on the
cool side of normal on Monday with 60s across the region. A
strengthening upper ridge over the southeastern US will allow for
some temperature recovery with highs in the 70s for Tuesday. An
incoming upper trough on Tuesday night will allow for a system to
start entering the Ohio Valley on Tuesday night and will be the next
chance of rain that will continue through the week.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The long term forecast period appears active with an upper trough
moving through the central CONUS mid-week and allowing for several
weak low pressure systems to move through the Great Lakes region. As
of this morning, it appears that the forecast area will be on the
warm side of these systems on Wednesday and Thursday, which will
keep temperatures near or slightly above average temperatures with
70s and 80s. With each system, the best chances for rain appear to
be with peak heating during the afternoon hours and have highest
PoPs (likely or greater) in the 18z to 00z period on Wednesday and
Thursday afternoons. The upper level trough axis will cross the area
on Friday along with a surface cold front and will have decreasing
rain chances through the day on Friday and temperatures will cool to
slightly below normal ahead of next weekend.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
We're starting off the TAF period with VFR conditions with a cu
field producing scattered to broken ceilings in the 4-6 kft
range. Scattered to numerous storms are expected to develop in
western Ohio early to mid afternoon, quickly growing upscale
into a squall line as it moves east-northeast across the area.
Additional thunderstorms could develop ahead of it along a lake
boundary near KCLE and KERI. A favorable environment will may
result in some of these thunderstorms producing hail and strong
winds. Heavy rain will accompany thunderstorms and likely result
in brief periods of IFR (or lower) visibility and MVFR ceilings.
Confidence in timing of thunderstorms is medium and tried to
time out about 2-3 hours of prevailing thunderstorms.

First round of thunderstorms is expected to be through the area
by 02-03Z with some potential for a second overnight round of
showers and thunderstorms. Confidence is lower for overnight
precipitation so left thunderstorms out of TAFs for now. Model
guidance does project lower ceilings overnight and have most TAF
sites getting down to at least prevailing MVFR with some eastern
TAF sites going down to IFR ceilings. Additional thunderstorm
development is expected late tomorrow morning into the early
afternoon hours near KYNG/KERI.

Outlook...Non-VFR possible Tuesday night through Thursday with
showers and afternoon thunderstorms.

&&

.MARINE...
Southwest flow will be present across the lake for much of today
before a prefrontal trough enters the region and allows for shower
and thunderstorm development along with shifting winds to generally
the north/northeast. Thunderstorms today will have the potential for
strong winds and large hail and safety precautions for these hazards
will be necessary this afternoon and evening. The cold front passes
on Sunday and winds will shift to the west then northwest, flow will
be briefly elevated with the frontal passage but probably not enough
to merit a need for a Small Craft Advisory. High pressure will build
into the Great Lakes region for early next week and northeast flow
will be favored across the lake until Tuesday evening. Winds will
not be very strong but with the winds following the long fetch of
the lake, waves could be elevated in the Lake Erie Island region.
The first of a series of low pressure systems will approach on
Wednesday bringing the next appreciable chance for rain and winds
will shift around to the south, becoming offshore once again.

&&

.CLIMATE...
Most locations will approach record high temperatures today.
Here are the record high temperatures for climate sites for May
21st (Saturday).

Location 		   Date 		 Record High      Record Year

Akron/Canton       May 21(SAT)       91               1934

Cleveland          May 21(SAT)       89               1941

Toledo             May 21(SAT)       93               1941

Youngstown         May 21(SAT)       89               1934

Mansfield          May 21(SAT)       89               1941

Erie               May 21(SAT)       88               1911

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Lombardy/Saunders
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Lombardy
MARINE...Sefcovic
CLIMATE...
Hazardous weather outlook, May 21, 1:59 PM EST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
259 PM EDT Sat May 21 2022

LEZ145>149-OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-
221900-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
259 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

LEZ061-142>144-162>169-OHZ003-006>008-221900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-
259 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 21, 8:12 AM EST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
912 AM EDT Sat May 21 2022

OHZ003-006>008-018-211400-
Seneca OH-Wood OH-Ottawa OH-Sandusky OH-Lucas OH-
912 AM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of Ottawa, northwestern
Seneca, western Sandusky, Wood and Lucas Counties through 1000 AM
EDT...

At 911 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Morenci to near Napoleon
to 6 miles west of Holgate. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toledo, Bowling Green, Fostoria, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, North Baltimore, Oak
Harbor, Gibsonburg, Genoa, Woodville, Holland, Weston, Elmore, Maumee
and Ottawa Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4170 8346 4169 8343 4169 8335 4171 8334
      4164 8323 4161 8312 4150 8310 4116 8330
      4117 8388
TIME...MOT...LOC 1311Z 266DEG 44KT 4176 8409 4144 8413 4128 8424

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Maines
Local storm report, May 21, 9:44 AM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 AM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND GST     4 N WHITEHOUSE          41.58N 83.80W
05/21/2022  M51 MPH          LUCAS              OH   ASOS

            ASOS STATION KTOL TOLEDO.

&&

PS
Local storm report, May 21, 9:45 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 AM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TSTM WND GST     1 W HARBOR VIEW         41.69N 83.47W
05/21/2022  M40 MPH          LUCAS              OH   BUOY

            BUOY STATION THRO1 TOLEDO, OH.

&&

PS
Local storm report, May 21, 9:46 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1046 AM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND GST     9 ENE OREGON            41.70N 83.26W
05/21/2022  M53 MPH          LEZ142             OH   MESONET

            MESONET STATION TWCO1 8 ENE OREGON.

&&

PS
Special weather statement, May 21, 1:41 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
241 PM EDT Sat May 21 2022

OHZ028-029-037-047-211930-
Crawford OH-Richland OH-Morrow OH-Knox OH-
241 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of Richland, Morrow,
southeastern Crawford and northwestern Knox Counties through 330 PM
EDT...

At 241 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galion to near Ashley to Powell. Movement
was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mansfield, Mount Gilead, Galion, Shelby, Ontario, Lexington,
Crestline, Fredericktown, Cardington, Bellville, Ashley,
Chesterville, Sparta, Waterford, Butler, Lucas, Edison, Marengo,
Fulton and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4036 8293 4041 8292 4042 8296 4064 8292
      4065 8286 4070 8286 4071 8291 4076 8290
      4099 8255 4098 8242 4082 8242 4078 8238
      4073 8238 4073 8235 4058 8234 4043 8247
TIME...MOT...LOC 1841Z 233DEG 27KT 4074 8283 4040 8289 4015 8307

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kahn

The radar

The Cleveland radar (KCLE), 98 km away, was scanning. The volume nearest the first event began at 19:07 UTC.

Open the radar archive at this moment

Event by event

14 hail, 12 thunderstorm wind. Local standard time, as filed.

Hail, Richland

When
May 21, 2:10 PM EST to 2:12 PM EST
Where
Richland County, 1.68 mi WNW of Millsboro
Measured
1 in hail
Reported by
Public
Coordinates
40.763, -82.657

Penny to quarter-size hail two-miles west of Ontario.

Hail, Richland

When
May 21, 2:30 PM EST
Where
Richland County, 5 mi ESE of Shelby
Measured
1 in hail
Reported by
Public
Coordinates
40.852, -82.562

Quarter-size hail five-miles ESE of Shelby.

Hail, Geauga

When
May 21, 3:15 PM EST
Where
Geauga County, 2 mi S of Chesterland
Measured
1 in hail
Reported by
Public
Coordinates
41.491, -81.330

Quarter-size hail two-miles south of Chesterland.

Hail, Geauga

When
May 21, 3:16 PM EST
Where
Geauga County, 3 mi N of South Russell
Measured
1.75 in hail
Reported by
Social Media
Coordinates
41.473, -81.330

Golf ball-size hail in Novelty, about three-miles north of South Russell.

Hail, Geauga

When
May 21, 3:18 PM EST
Where
Geauga County, 3 mi NE of South Russell
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
41.461, -81.289

Half dollar-size hail about three-miles northeast of South Russell.

Hail, Geauga

When
May 21, 3:24 PM EST
Where
Geauga County, 0.65 mi WNW of Scotland
Measured
0.75 in hail
Reported by
Public
Coordinates
41.523, -81.362

Penny-size hail about one-mile west of Chesterland.

Hail, Hancock

When
May 21, 3:24 PM EST
Where
Hancock County, 2.74 mi NE of Mt Cory
Measured
0.75 in hail
Reported by
Public
Coordinates
40.959, -83.784

Penny-size hail in Rawson.

Hail, Geauga

When
May 21, 3:31 PM EST
Where
Geauga County, 3 mi NW of Burton
Measured
1.75 in hail
Reported by
Public
Coordinates
41.501, -81.191

Golf ball-size hail three-miles northwest of Burton.

Thunderstorm Wind, Hancock

When
May 21, 3:36 PM EST
Where
Hancock County, 0.75 mi N of Williamstown
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
40.841, -83.650

Several small trees and large limbs downed about three-miles south of Arlington.

Thunderstorm Wind, Hancock

When
May 21, 3:36 PM EST
Where
Hancock County, 3.18 mi NNW of Arlington
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
40.923, -83.650

Three power poles toppled over along U.S. Route 68, about three-miles north of Arlington.

Hail, Geauga

When
May 21, 3:39 PM EST
Where
Geauga County, 3 mi N of Burton
Measured
2 in hail
Reported by
Public
Coordinates
41.513, -81.150

Two-inch diameter hail three-miles north of Burton.

Hail, Lake

When
May 21, 3:49 PM EST
Where
Lake County, 2 mi E of Painesville
Measured
0.75 in hail
Reported by
Public
Coordinates
41.730, -81.211

Penny-size hail two-miles east of Painesville.

Hail, Hancock

When
May 21, 3:50 PM EST
Where
Hancock County, 0.24 mi SSE of Vanlue
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.977, -83.478

Quarter-size hail in Vanlue.

Thunderstorm Wind, Wyandot

When
May 21, 3:57 PM EST
Where
Wyandot County, Upper Sandusky
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.830, -83.280

Multiple 8-inch to 12-inch diameter trees downed in Upper Sandusky.

Thunderstorm Wind, Seneca

When
May 21, 4:10 PM EST
Where
Seneca County, 4.5 mi W of Attica
Measured
53 kt (61 mph) measured gust
Reported by
Social Media
Coordinates
41.070, -82.966

Peak gust of 61 mph from thunderstorm. Measured 4.5-miles west of Attica.

Thunderstorm Wind, Crawford

When
May 21, 4:19 PM EST
Where
Crawford County, 0.54 mi NNW of Ridgeton
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.907, -82.954

Several trees downed, carport damaged, and gas station awning blown down about two-miles south of Chatfield.

Thunderstorm Wind, Huron

When
May 21, 4:39 PM EST
Where
Huron County, 0.07 mi WSW of Celeryville
Measured
55 kt (63 mph) estimated gust
Reported by
Storm Chaser
Coordinates
41.029, -82.731

Trees downed in Celeryville.

Thunderstorm Wind, Stark

When
May 21, 4:52 PM EST
Where
Stark County, 0.84 mi E of Mc Donaldsville
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.882, -81.454

Multiple trees downed along Cherokee Drive NW in North Canton. Couple of houses were struck by downed trees, but photos do not show definitive damage to homes.

Hail, Lake

When
May 21, 5:31 PM EST
Where
Lake County, 1.5 mi SW of East Lake
Measured
1 in hail
Reported by
Public
Coordinates
41.633, -81.468

Quarter-size hail in Willowick.

Hail, Lake

When
May 21, 5:38 PM EST
Where
Lake County, 0.46 mi SE of Lake Line
Measured
1.25 in hail
Reported by
Social Media
Coordinates
41.666, -81.443

Hail up to half dollar-size in Timberlake.

Thunderstorm Wind, Cuyahoga

When
May 21, 5:48 PM EST
Where
Cuyahoga County, 0.83 mi NW of Solon
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.389, -81.440

Two trees damaged in Solon.

Thunderstorm Wind, Geauga

When
May 21, 5:50 PM EST
Where
Geauga County, 1.34 mi N of Bainbridge
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.399, -81.335

Trees downed in Bainbridge.

Thunderstorm Wind, Lake

When
May 21, 5:55 PM EST
Where
Lake County, (Lnn)willoughby Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
41.680, -81.400

Willoughby Airport AWOS recorded a peak gust of 58 mph from a thunderstorm.

Hail, Mahoning

When
May 21, 6:13 PM EST
Where
Mahoning County, 0.82 mi NE of North Jackson
Measured
0.75 in hail
Reported by
Public
Coordinates
41.110, -80.861

Penny-size hail about four-miles south of Lordstown, just west of the I-76/I-80 interchange.

Thunderstorm Wind, Mahoning

When
May 21, 6:22 PM EST
Where
Mahoning County, 0.93 mi ENE of Southern Airways Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.025, -80.663

Several trees downed in Boardman.

Thunderstorm Wind, Trumbull

When
May 21, 6:48 PM EST
Where
Trumbull County, 0.47 mi N of Hubbard
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.157, -80.570

Two trees with snapped branches in Hubbard.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021919, 1021921, 1021924, 1021922, 1021923, 1021925, 1021933, 1021927, 1021934, 1021935, 1021929, 1021931, 1021936, 1021937, 1021944, 1021938, 1021940, 1021947, 1021942, 1021949, 1021948, 1021950, 1021965, 1021952, 1021953, 1021955.